MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892815250
Medical Device Problem Codes Nonstandard Device (1420); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the severely tortuous and severely calcified left anterior descending artery.A 2.50mm x 15mm maverick balloon catheter was advanced for dilation.However, during inflation, the balloon ruptured.The procedure was completed with a different device.No patient complications were reported, and patient was in good condition post-procedure.
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: fg maverick 2 mr, 2.50mmx15mm balloon was returned for analysis.A visual and tactile examination of the hypotube was broken into three parts with multiple kinks along the length.A visual inspection of the outer and inner shaft polymer extrusion and tactile examination of the entire extrusion found no issues.A microscopic examination of the balloon material identified no damages.Bumper tip showed no damage.A microscopic examination of the outer and inner shaft polymer extrusion found no issues.A leakage test identified the balloon could not be fully inflated due to a pinhole leak present at 5mm proximal of the distal markerband.The device was attached to an encore inflation unit, and the balloon was inflated.The device held pressure and inflated without issue.The encore device was verified before use by using the druck gauge, inflation was to the rate burst pressure (rbp) of 14 atmospheres (atm) as per the instructions for use.Device history record review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this product investigation is assigned the most probable cause classification of adverse event related to patient condition.This code was selected as the most probable complaint cause based on the information available.It was reported that during the procedure, the balloon ruptured.It is most likely an interaction occurred between the device and the patient's challenging anatomy that contributed to the reported event.The return device analysis noted unreported hypotube break and kinks.It is most likely the device became kinked and broken due to an unintentional interaction between the user and the device, at which stage of the procedure it occurred (during procedure/handling post procedure) cannot be established.
 
Event or Problem Description

Brand Name
MAVERICK?
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24109010
Report Number2124215-2026-03381
Device Sequence Number5816509
Product Code LOX
UDI-Device Identifier08714729370086
UDI-Public(01)08714729370086(17)280918(10)37492030
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493892815250
Device Catalogue NumberH7493892815250
Device Lot Number0037492030
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date01/19/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale